Alert archive / California / Wind Advisories in 2020
Wind Advisory 56, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Aug 26, 2020, 4:54 PM PDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2020, 4:54 PM PDT (23:54 UTC)
- Expired
- Aug 27, 2020, 9:00 AM PDT
- In force
- 16 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
657 WWUS76 KLOX 262354 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 454 PM PDT Wed Aug 26 2020 CAZ039-052-270800- /O.NEW.KLOX.WI.Y.0056.200826T2354Z-200827T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 454 PM PDT Wed Aug 26 2020 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...Northwest to north winds 15 to 30 mph with gusts up to 45 mph. * WHERE...Santa Barbara County South Coast and Santa Barbara County Mountains. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Roadways may be affected by gusty cross winds. This includes Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Hall
5 follow-up statements
123 WWUS76 KLOX 270430 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 930 PM PDT Wed Aug 26 2020 CAZ039-052-271000- /O.CON.KLOX.WI.Y.0056.000000T0000Z-200827T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 930 PM PDT Wed Aug 26 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...Northwest to north winds 15 to 30 mph with gusts up to 45 mph shifting to north to northeast after midnight. * WHERE...Santa Barbara County South Coast and Santa Barbara County Mountains. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Roadways may be affected by gusty cross winds. This includes Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Hall
454 WWUS76 KLOX 270945 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 245 AM PDT Thu Aug 27 2020 CAZ039-052-271300- /O.EXT.KLOX.WI.Y.0056.000000T0000Z-200827T1300Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 245 AM PDT Thu Aug 27 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... * WHAT...North winds 20 to 35 mph with gusts up to 45 mph through early this morning. * WHERE...Santa Barbara County South Coast and Santa Barbara County Mountains. Mainly between Gaviota and Refugio and the adjacent foothills. * WHEN...Until 6 AM PDT early this morning. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Roadways may be affected by gusty cross winds. This includes Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CK
683 WWUS76 KLOX 271024 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 324 AM PDT Thu Aug 27 2020 CAZ046-054-088-547-548-271315- /O.NEW.KLOX.HT.Y.0011.200827T1800Z-200828T0400Z/ Santa Monica Mountains Recreational Area- Los Angeles County Mountains excluding the Santa Monica Range- Santa Clarita Valley-Los Angeles County San Fernando Valley- Los Angeles County San Gabriel Valley- Including the cities of Acton, Mount Wilson, Sandberg, Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, Burbank, Universal City, Pasadena, San Gabriel, and Pomona 324 AM PDT Thu Aug 27 2020 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING... * WHAT...Temperatures up to between 95-102 degrees is expected. * WHERE...Santa Monica Mountains, Los Angeles County Mountains, Santa Clarita Valley, San Fernando Valley and San Gabriel Valley. * WHEN...From 11 AM this morning to 9 PM PDT this evening. * IMPACTS...There is an increased risk for heat related illnesses to sensitive populations like the very young, the very old, those without air conditioning, and outdoor workers. Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ CAZ039-052-271300- /O.CON.KLOX.WI.Y.0056.000000T0000Z-200827T1300Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 324 AM PDT Thu Aug 27 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... * WHAT...North winds 20 to 35 mph with gusts up to 45 mph through early this morning. * WHERE...Santa Barbara County South Coast and Santa Barbara County Mountains. Mainly between Gaviota and Refugio and the adjacent foothills. * WHEN...Until 6 AM PDT early this morning. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Roadways may be affected by gusty cross winds. This includes Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CK
659 WWUS76 KLOX 271254 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 554 AM PDT Thu Aug 27 2020 CAZ039-052-271600- /O.EXT.KLOX.WI.Y.0056.000000T0000Z-200827T1600Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 554 AM PDT Thu Aug 27 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...North winds 20 to 35 mph with gusts up to 45 mph through mid morning. * WHERE...Santa Barbara County South Coast and Santa Barbara County Mountains. Mainly between Gaviota and Refugio and the adjacent foothills. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Roadways may be affected by gusty cross winds. This includes Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ046-054-088-547-548-280400- /O.CON.KLOX.HT.Y.0011.200827T1800Z-200828T0400Z/ Santa Monica Mountains Recreational Area- Los Angeles County Mountains excluding the Santa Monica Range- Santa Clarita Valley-Los Angeles County San Fernando Valley- Los Angeles County San Gabriel Valley- Including the cities of Acton, Mount Wilson, Sandberg, Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, Burbank, Universal City, Pasadena, San Gabriel, and Pomona 554 AM PDT Thu Aug 27 2020 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING... * WHAT...Temperatures up to between 95-103 degrees is expected. * WHERE...Santa Monica Mountains, Los Angeles County Mountains, Santa Clarita Valley, San Fernando Valley and San Gabriel Valley. * WHEN...From 11 AM this morning to 9 PM PDT this evening. * IMPACTS...There is an increased risk for heat related illnesses to sensitive populations like the very young, the very old, those without air conditioning, and outdoor workers. Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Kaplan
391 WWUS76 KLOX 271542 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 842 AM PDT Thu Aug 27 2020 CAZ039-052-271645- /O.EXP.KLOX.WI.Y.0056.000000T0000Z-200827T1600Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 842 AM PDT Thu Aug 27 2020 ...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... Locally gusty northwest to north winds will persist around Gaviota Pass this morning, otherwise winds across the area will be well below Advisory levels. As a result, the Wind Advisory will be allowed to expire at 9 AM PDT. $$ CAZ046-054-088-547-548-280400- /O.CON.KLOX.HT.Y.0011.200827T1800Z-200828T0400Z/ Santa Monica Mountains Recreational Area- Los Angeles County Mountains excluding the Santa Monica Range- Santa Clarita Valley-Los Angeles County San Fernando Valley- Los Angeles County San Gabriel Valley- Including the cities of Acton, Mount Wilson, Sandberg, Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, Burbank, Universal City, Pasadena, San Gabriel, and Pomona 842 AM PDT Thu Aug 27 2020 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Temperatures up to between 95-103 degrees is expected. * WHERE...Santa Monica Mountains, Los Angeles County Mountains, Santa Clarita Valley, San Fernando Valley and San Gabriel Valley. * WHEN...Until 9 PM PDT this evening. * IMPACTS...There is an increased risk for heat related illnesses to sensitive populations like the very young, the very old, those without air conditioning, and outdoor workers. Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Kaplan/Sirard
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Aug 26, 2:05 PM PDT, 2 hours 49 minutes earlier.
Area forecast discussion, Aug 26, 2:05 PM PDT, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
205 PM PDT Wed Aug 26 2020
.SYNOPSIS...26/204 PM.
A modest warming trend will continue through Thursday, with
triple digit heat expected for some of the valleys and Antelope
Valley before a cooling trend develops for the weekend. Near
normal temperatures are likely by Sunday. Breezy northerly winds
will affect southern Santa Barbara County each evening through
early Friday morning.
&&
.SHORT TERM (TDY-SAT)...26/155 PM.
California continues to be sandwiched between a trough to our
north and high pressure over the 4 corners. This upper level
pattern won't change much through Friday, however lower level
temps will be rising slightly through Thursday meaning a few
additional degrees of warming expected from today. Then either
leveling off or cooling slightly Friday before widespread cooling
begins Saturday.
In the short term the strong ridge just to our east will keep the
marine layer very shallow, meaning low clouds will generally be
confined to within 5-10 miles of the coast each night before
pulling back to the coast in the afternoon. And because it's so
shallow the bases will be very low with likely dense fog in many
areas. The exception will be the western half of southern SB
County where increasing northerly flow will result in late
afternoon and evening Sundowners that will minimize the chance of
low clouds and dense fog and keep temps a little warmer. Pretty
similar strength of Sundowners tonight and Thursday night with
wind speeds likely just barely exceeding advisory levels in the
Gaviota area where this minimal population but plenty of vehicle
traffic on Highway 101. Will hold off doing an advisory now given
that's is marginal and confined to a small area but will continue
to monitor.
The trough deepens somewhat Saturday helping to cool the air mass
and deepen the marine layer. Clouds should spread farther inland
and daytime temps are expected to drop a few degrees from Friday's
levels.
.LONG TERM (SUN-WED)...26/202 PM.
Cooling trend to continue into early next week with daytime temps
possibly even dropping a few degrees below normal Sunday/Monday.
At that point the models continue to go their separate ways with
the each model holding onto their respective solutions. The
deterministic GFS favors a ridge while the ECMWF shows a rather
deep upper level low dropping into Nevada Tuesday. The EC solution
is not climatologically favored and it seems the ensembles would
support a warmer solution but confidence is not very high. Since
the NBM puts higher weight in the EC solution it's not surprising
to see a more conservative forecast for high temps through the
middle of next week. There's a better than 50/50 chance that the
forecast highs are too cool but probably not much better.
&&
.AVIATION...26/1845Z.
At 1734Z at KLAX, the marine layer was about 600 feet deep. The
top of the inversion was at 2100 feet with a temp of 26C.
Low confidence in coastal TAFs, higher confidence elsewhere.
Expect similar low cloud pattern tonight, except clouds may not
affect the south coast of SBA County and possibly not the VTU
County coast. Conds will be mostly LIFR to VLIFR tonight.
KLAX...Low confidence in the 18z TAF. For tonight, there is a 30%
chance that cigs could arrive as early as 04Z. There is also a 30
percent chance of VFR conditions through the period.
KBUR...High confidence in the 12z TAF, with CAVU conds thru the pd.
&&
.MARINE...26/146 PM.
No changes to the forecast.
Patchy dense fog with visibility 1 nm or less will affect
portions of the coastal waters this morning.
Outer Waters...Moderate-high confidence in the forecast. Expect
Small Craft Advisory (SCA) level winds to continue much of the
time thru Thu night across the southern two zones (PZZ673/PZZ676),
though winds may occasionally drop below SCA levels this morning
and again Thu morning. SCA level winds are expected to develop
across the northern zone (PZZ670) this afternoon, then continue
thru late Thu night. Seas will be choppy across the waters thru
the period. SCA conds are not expected Fri through Sun.
Across the Inner Waters N of Point Sal...winds are expected to
reach SCA levels this afternoon and evening. There is a 40-50%
chance of SCA level NW winds Thu afternoon and evening. Winds are
then expected to be below SCA level Thu night through Sun.
Across the Inner Waters S of Pt Conception...SCA level winds are
expected (60% chance) across western portion of the Santa Barbara
Channel late this afternoon thru late tonight, and again late Thu
afternoon thru late Thu night. There will be local gusts to 20 kt
across other portions inner waters from Pt Mugu to San Mateo Pt
today and Thursday during afternoon and evening hours. There will
be choppy seas thru Thu. SCA conds are not expected Fri thru Sun.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect until 9 PM PDT this evening
for zone 645. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PDT Thursday for
zone 650. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PDT Friday for
zones 670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (SAT-WED).
No significant hazards expected.
&&
PUBLIC...MW
AVIATION...Sweet/DB
MARINE...Sweet
SYNOPSIS...MW
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 2:40 AM PDT | Small Craft Advisory | LOX | 48 hr |
Nearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.